Consumer adviser Clark Howard is sharing his story about his near death experience after using the prescribed antibiotic ciprofloxacin, or Cipro. Howard, who has prostate cancer, was taking the drug to ward off an infection after a biopsy to monitor his cancer. Within three days he had to be admitted to Piedmont Hospital because he was so unwell.
After being admitted to Piedmont, to flush his system with IVs, a doctor determined he had rhabdomyolysis (rhabdo causes your muscles to eat themselves and then your kidneys are destroyed and you die).
- The 50-Year Cover-Up Killing Millions
- Despite Promises, Antibiotics in Meat Supply Skyrocketing
- Wipes Out One-Third of Your Immune System in 5 to 10 Days, yet Doctors Love Using It
Piedmont doctors have a working theory that the antibiotic combined with Howard’s cholesterol pill, was a bad mix. He said, “The generic Lipitor acted as a catalyst. That caused the supposed problems with Cipro to magnify and give me the rhabdomyolysis.”
While there is no proof that what happened can be linked to the pill, this isn’t the first time this has happened.
In 2013 a triathlete named Chris Dannelly died five days after he took three pills of ciprofloxacin’s sister drug, levofloxacin. And ten months ago, doctors in Scotland published a similar case involving the two types of pills and a case of rhabdo.
Dr. Skip Holden, Howard’s cancer doctor (and cousin) presented Clark’s case to 50 other doctors at UCLA Medical Center.
If you are taking cholesterol meds and need an antibiotic, make sure to bring this to your doctor’s attention and have them select another class of antibiotics. Or better yet, if you aren’t in serious danger, wait on the antibiotic or use an all natural one.
Source: WSB- TV